UCD Students' Union issues warning over "spiking" as nightclubs reopen
Similar stories have been reported across the UK.
The UCD Students' Union has warned students and young people to be vigilant of possible drink spiking or spiking via injections while in bars and nightclubs.
The student body has issued posts across its social media channels over the long weekend and on Monday afternoon, in order to highlight the risks and signs that someone has been a victim of drinking spiking.
“It’s incredibly disheartening to see the rise in reported cases of spiking across Ireland and the UK," UCDSU Welfare Officer Molly Greenough said.
"It is vital to emphasise that the onus never lies on the victim to not be spiked, but rather on the perpetrator to not commit such a heinous crime."
She added: "Still, it’s important that students are equipped with the knowledge to better help them protect themselves and look out for their friends."
The PSNI are looking into several reports of spiking across the north as well, with two allegations of drink-spiking happening in Derry last week.
In a statement sent to JOE, An Garda Síochána said it had "not recorded any incidents of this nature at this time".
"An Garda Síochána would advise any victims of ‘spiking’ to come forward and report all incidents to local Gardaí."
If you believe you have been spiked while on a night out, the HSE has issued the following advice.
Tell someone you trust.
This could be a friend or relative, the manager of the establishment, security, a healthcare professional, or the Gardaí.
Keep your drink.
If you haven't finished your drink, give it to someone you trust until it can be given to Gardaí. This could be used as evidence in future.
Heading to the emergency department.
If you feel drowsy, have started vomiting, or are beginning to see hallucinations, travel to an ED immediately with a friend.
Contact the Gardaí.
If you aren't feeling any severe symptoms but believe you have been spiked, contact the Gardaí. Reporting the event as soon as possible will assist in their investigation. You will need to have your blood or urine tested to confirm the spiking as soon as possible.
Return home and rest, and ask a friend to stay with you until the drugs have left your system. This is in case your symptoms worsen over time.